MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 06/11/2024
Type of Reportable Event Death
Event or Problem Description
A 64-year-old male presented to the emergency room with shortness of breath and an episode of presyncope.Imaging was performed which revealed a pulmonary embolism, positive biomarkers, and evidence of right heart strain.After a consultation, it was determined that the patient would undergo a thrombectomy with the inari flowtriever system.The procedure began without issue and wire positioning was obtained.An activated clotting time (act) test was performed which resulted in a value of 127.This led to an adjustment and increase in anticoagulation to reach the goal of act 250-300.The triever24 (t24) was advanced into the mid basal branch and an aspiration was performed.This resulted in cavitation and an additional vacuum was applied.While maintaining wire positioning, the t24 was walked back and slowly filled.No thrombus was seen.The flowsaver was used, and a second attempt was made to aspirate.This also resulted in cavitation.Contrast was injected to visualize the thrombus.A large thrombus was observed on the tip of the t24 outside of the sheath.The decision was made to use flowtriever xl discs to prevent re-embolism but before they would be inserted, the physician removed the t24 and lost the thrombus.The patient became restless and tachycardic.More aspirations were attempted but the results were the same as the first 2 attempts.No thrombus was removed, and the patient became progressively worse.The rapid response team was called and worked on the patient for 15 minutes.Eventually, a full code was called but despite resuscitation efforts, the patient unfortunately expired.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was likely the result of distal clot embolism.Distal embolization of blood clots and cardiovascular collapse are identified in the device labeling as possible adverse events/complications.

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key19715427
Report Number3020347218-2024-00030
Device Sequence Number8513809
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age64 YR
Patient SexMale